• anyone on Arimidex/ any side effects?

    Asked by Hamsagal on Saturday, December 31, 2011

    anyone on Arimidex/ any side effects?

    4 Answers from the Community

    4 answers
    • jasperjoan's Avatar

      I have "chemo brain" from taking this medicine and also Aromasin. My oncologist at first said that my confusion was not from the med, but later confirmed that SOME people have the confusion with these meds. I am changing oncologist as I did not have good raport w/my first one.
      After throwing away my diamond stud earrings, thinking they were rhinestones and that I had Diamonds, so I didn't need the fakes, I knew I had to stop the med.
      I took the meds for 2 1/2 yrs. I am 4 yrs out from surgery this Jan.
      I still have trouble remembering past events, places, directions to places I haven't been to in awhile.
      My wonderful husband is my best cheerleader and he affirms that I am better off the med. He also affirms that I am having less confusion, but still occassionally can't remember things/events/etc.
      My breast cancer was contained in the .9 cm tumor and was not found in the margins or lymph nodes. I have no family history of cancer....but my dad had Alzheimer's and my mother dementia. I am more afraid of these diseases than I am of the cancer.
      My breast surgeon has supported me in stopping the arimidex/aromasin. She said at my last visit that I look the best she has seen me since before surgery. All my checkups, mammograms, etc. are "good".
      I am more afraid of the Alzheimer's than the cancer....
      I think each one has to garner info and make what they believe is the best decision for them....what are their fears? Can they accept the return of cancer IF it does come back?

      almost 5 years ago
    • Hamsagal's Avatar

      thanks for your response; I am so sorry to hear about your experience with your oncologist and radiation experience, very unfortunate. My experience was one of total support and understanding and good communication (so important). However, we do have a couple of things in common. One is that my grandmother and now my mother, both have a diagnosis of Alzheimer"s and I understand totally your comment about the relevance of each diagnosis.... I said to my medical oncologist " I would rather die of cancer than Alzheimer's"... And I do have some of the same side effects of radiation/Arimidex.... I have an appt with my oncologist on the 10th of January so will see how I am by then... thanks again for your info!! Hamsagal

      almost 5 years ago
    • jasperjoan's Avatar

      A friend recently emailed me about a friend of hers that was taking Arimidex and had some of the same problems as I had. Her oncologist told her it was not the med.
      Then at 70 yrs of age she started having a period! The oncologist said it wasn't the med. She went to her GYN and he said it was the med.; found cancer cells in her uterus and did an emergency hysterectomy!
      I have not heard or read of any other person having this problem...just an FYI
      My friend said that it was because of my vocalness about my experience w/Arimidex that this lady connected the dots.

      almost 5 years ago
    • JenS's Avatar

      Yes! Joint pain and emotional lability (the doctor's word). I'd called it increased moodiness and irritability, to the point that it became very upsetting.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.